Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 10, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 2, 2016, 10:04 PM CST for Pontotoc County, Seminole County, Oklahoma. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2016, 10:04 PM CST (04:04 UTC)
- Expired
- Mar 2, 2016, 10:45 PM CST
- In force
- 41 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Pontotoc County, OK, Seminole County, OK
The radar
The Norman radar (KTLX), 73 km from the middle of the area, began a volume at 04:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 10:07 PM CST | HAIL 1 | 9 E Byars, OK | |
| Mar 2, 10:07 PM CST | HAIL 1.25 | 9 E Byars, OK | |
| Mar 2, 10:15 PM CST | HAIL 1 | 7 Nw Ada, OK | |
| Mar 2, 10:27 PM CST | HAIL 1.25 | 1 Ne Ada, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2547 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
571
WUUS54 KOUN 030404
SVROUN
OKC123-133-030445-
/O.NEW.KOUN.SV.W.0010.160303T0404Z-160303T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1004 PM CST WED MAR 2 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SEMINOLE COUNTY IN EAST CENTRAL OKLAHOMA...
NORTHERN PONTOTOC COUNTY IN EAST CENTRAL OKLAHOMA...
* UNTIL 1045 PM CST
* AT 1003 PM CST...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF STRATFORD...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ADA...BYNG...ALLEN...FRANCIS AND VANOSS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3468 9650 3474 9693 3494 9692 3494 9689
3493 9689 3493 9680 3490 9680 3490 9678
3493 9677 3489 9641 3488 9640
TIME...MOT...LOC 0403Z 280DEG 31KT 3486 9689
HAIL...1.25IN
WIND...60MPH
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 9:19 PM CST, 45 minutes earlier.
Area forecast discussion, Mar 2, 9:19 PM CST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 919 PM CST WED MAR 2 2016 .DISCUSSION... THUNDERSTORMS HAVE FORMED A BAND EAST-WEST ACROSS CENTRAL OKLAHOMA AS THE UPPER TROUGH INTERSECTS HIGHER LOWER LEVEL MOISTURE ACROSS CENTRAL OKLAHOMA. THESE ARE MOVING QUICKLY EAST PRODUCING HAIL UP TO ABOUT NICKELS. PRECIPITATION WAS REMOVED FROM NORTHWEST OKLAHOMA AND WILL LIKELY BE TAKEN OUT OF CENTRAL OKLAHOMA BY MIDNIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 45 66 38 70 / 20 0 0 0 HOBART OK 43 69 38 73 / 10 0 0 0 WICHITA FALLS TX 47 71 40 75 / 0 0 0 0 GAGE OK 37 66 37 76 / 10 0 0 0 PONCA CITY OK 40 64 33 70 / 10 0 0 0 DURANT OK 49 69 42 70 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/23
Hazardous weather outlook, Mar 2, 7:20 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 720 PM CST WED MAR 2 2016 OKZ004>048-050>052-TXZ083>090-031800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 720 PM CST WED MAR 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...TONIGHT... .THUNDERSTORMS... A FEW THUNDERSTORMS MAY FORM ACROSS PARTS OF CENTRAL AND EASTERN OKLAHOMA. ONE OR TWO OF THESE COULD PRODUCE WIND GUSTS 50-60 MPH AND HAIL AROUND 1 INCH DIAMETER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... .FIRE WEATHER... ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TO BE A CONCERN THROUGH FRIDAY...ESPECIALLY OVER WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. FIRE WEATHER CONDITIONS WILL INCREASE AGAIN EARLY NEXT WEEK ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. .THUNDERSTORMS... AN APPROACHING STORM SYSTEM WILL BRING THE CHANCE OF THUNDERSTORMS BACK TO OKLAHOMA AND WESTERN NORTH TEXAS SATURDAY NIGHT THROUGH NEXT TUESDAY. SOME STRONG STORMS WILL BE POSSIBLE. .STRONG WINDS... PERIODS OF STRONG WIND WILL OCCUR THROUGH EARLY NEXT WEEK. THE STRONGER WINDS ARE EXPECTED ON FRIDAY...SUNDAY..AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Local storm report, Mar 2, 9:26 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
926 PM CST WED MAR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 1 E BLANCHARD 35.13N 97.66W
03/02/2016 E1.25 INCH MCCLAIN OK PUBLIC
&&
MDAYSpecial weather statement, Mar 2, 9:29 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 929 PM CST WED MAR 2 2016 OKZ028>031-040-042-030400- POTTAWATOMIE OK-PONTOTOC OK-MCCLAIN OK-CLEVELAND OK-SEMINOLE OK- GARVIN OK- 929 PM CST WED MAR 2 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE... NORTHERN PONTOTOC...MCCLAIN...SOUTHEASTERN CLEVELAND...SOUTHERN SEMINOLE AND NORTHEASTERN GARVIN COUNTIES UNTIL 1000 PM CST... AT 926 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR ASHER TO NEAR WASHINGTON...MOVING EAST AT 65 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3473 9649 3497 9763 3522 9764 3503 9650 TIME...MOT...LOC 0326Z 287DEG 56KT 3499 9688 3508 9746 WR
Local storm report, Mar 2, 9:30 PM CST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CST WED MAR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL DIBBLE 35.03N 97.63W
03/02/2016 E1.00 INCH MCCLAIN OK PUBLIC
&&
MDAYLocal storm report, Mar 2, 9:42 PM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
942 PM CST WED MAR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 5 NNW PURCELL 35.08N 97.40W
03/02/2016 E1.00 INCH MCCLAIN OK TRAINED SPOTTER
&&
MDAYLocal storm report, Mar 2, 9:52 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CST WED MAR 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL PURCELL 35.01N 97.37W
03/02/2016 E1.00 INCH MCCLAIN OK PUBLIC
&&
MDAYSpecial weather statement, Mar 2, 9:56 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
956 PM CST WED MAR 2 2016
OKZ028>032-040-042-043-030430-
POTTAWATOMIE OK-COAL OK-PONTOTOC OK-MCCLAIN OK-HUGHES OK-
CLEVELAND OK-SEMINOLE OK-GARVIN OK-
956 PM CST WED MAR 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN POTTAWATOMIE...
NORTHEASTERN COAL...NORTHERN PONTOTOC...SOUTHEASTERN MCCLAIN...
SOUTHERN HUGHES...SOUTHEASTERN CLEVELAND...SOUTHERN SEMINOLE AND
NORTHEASTERN GARVIN COUNTIES UNTIL 1030 PM CST...
AT 954 PM CST...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR LEXINGTON TO NEAR ALLEN...MOVING EAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3470 9616 3470 9678 3486 9735 3509 9713
3501 9609 3498 9609
TIME...MOT...LOC 0354Z 280DEG 31KT 3504 9734 3490 9645
WRThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 9:00 PM CST | Special Weather Statement | OUN | McClain | 30 min |
| Mar 2, 9:29 PM CST | Special Weather Statement | OUN | McClain | 31 min |
| Mar 2, 9:56 PM CST | Special Weather Statement | OUN | Pontotoc | 34 min |
| Mar 2, 10:43 PM CST | Special Weather Statement | OUN | Coal | 32 min |
| Mar 2, 11:15 PM CST | Special Weather Statement | OUN | Atoka, Coal | 30 min |
| Mar 2, 11:44 PM CST | Special Weather Statement | OUN | Atoka | 16 min |
| Mar 3, 2:49 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Custer, Dewey, Ellis and 13 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.